I had a PRP hair loss treatment that has increase my daily shedding to double. Does PRP causes hair loss?

I had a PRP hair loss treatment that has increase my daily shedding to double ? Is hair loss a side effect of the PRP treatment ? How long will it take for hair loss to diminish ?

Doctor Answers 6

PRP and Hair Loss

Thanks for your question.Unfortunately, hair loss or shedding is not typically a side effect of PRP treatments so I would recommend following up with your treating physician.Best of luck.

Washington DC Plastic Surgeon
5.0 out of 5 stars 25 reviews

PRP and Hair Loss

Thanks for your inquiry.Hair loss is not a common side effect of PRP treatments, so I would recommend following up with your treating physician regarding this symptom.Best of luck.

Burton M. Sundin, MD
Richmond Plastic Surgeon
4.6 out of 5 stars 54 reviews

PRP and Hair Growth NYC

PRP stimulates hair growth and does not causes shedding.  It is possible that you have another stress or possibly the stress of the anesthesia used for your PRP injections may have temporarily caused hair loss.  I would continue with the next 3 to 4 treatments and assess the growth.  You might add Rogaine or Propecia to the formula as well.  Please consult an expert. Best, Dr. Green

Can PRP increase hair shedding and hairloss?

  • rivera89PRP as a stand alone treatment should not cause hairloss or lead to shedding. But yes a PRP treatment session can be associated with telogen effluvium post procedure. This can occur in patients with Female pattern hair loss if the anesthesia is administered with epinephrine. I think that epinephrine can accelerate hair loss in these patients and cause temporary increase shedding. I use a lot of caution in administering a ring block in my patients with FPHL. I use plain lidocaine, instead of lidocaine with epinephrine. However, this often does not last long. In those cases, septociane or marcaine plain can extent the duration of the block. The telogen effluvium should resolve, Rogaine may help. 

  • All the best,

Bernardino A. Arocha, MD

Bernardino Arocha, MD
Houston Hair Restoration Surgeon
5.0 out of 5 stars 8 reviews

Effluvium from PRP

This should settle. Some cases patients get hair loss due to telogen effluvium. You should consult a hair loss specialist. PRP should pick up in the next 3-4 months, and you will notice regrowth. 

All the best

Dr Davin Lim 
Laser Dermatologist
Brisbane, Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 56 reviews

Hair loss -- PRP, Progesterone, Viviscal, Rogaine, Spironolactone

I suggest seeing a cosmetic dermatologost or hair loss specialist for an evaluation. PRP itself should not cause increased shedding.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.